Alert archive / Idaho / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Pocatello, ID

July 6, 2013Clark County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 6, 2013, 5:43 PM MDT for Clark County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2013, 5:43 PM MDT (23:43 UTC)
Expired
Jul 6, 2013, 8:45 PM MDT
In force
3 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
None

County Clark County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2547 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WGUS55 KPIH 062343
FFWPIH
IDC033-070245-
/O.NEW.KPIH.FF.W.0007.130706T2343Z-130707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
543 PM MDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN EASTERN IDAHO...

* UNTIL 845 PM MDT

* AT 533 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
  RURAL EASTERN CLARK COUNTY AND SPENCER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4423 11192 4424 11257 4443 11262 4451 11184

$$

GK
2 follow-up statements
659 
WGUS75 KPIH 070119
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
719 PM MDT SAT JUL 6 2013

IDC033-070245-
/O.CON.KPIH.FF.W.0007.000000T0000Z-130707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK ID-
719 PM MDT SAT JUL 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
CENTRAL CLARK COUNTY...

AT 712 PM MDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH
FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILGORE AND
IDMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.

&&

LAT...LON 4423 11192 4424 11257 4443 11262 4451 11184

$$

DMH
298 
WGUS75 KPIH 070214
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
814 PM MDT SAT JUL 6 2013

IDC033-070223-
/O.CAN.KPIH.FF.W.0007.000000T0000Z-130707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK ID-
814 PM MDT SAT JUL 6 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CLARK
COUNTY...

STORMS HAVE DIMINISHED ACROSS THE REGION AND THE THREAT FOR 
CONTINUED FLASH FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 4423 11192 4424 11257 4443 11262 4451 11184

$$

DMH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:59 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 6, 2:59 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT SAT JUL 6 2013

.SHORT TERM...TONIGHT THROUGH MONDAY.
EXTREMELY UNSTABLE ATMOSPHERE AGAIN PRODUCING WIDESPREAD
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE POTENTIAL
FOR HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN GRIDS WITH THE
THUNDERSTORM ACTIVITY. EXPECT THE ACTIVITY TO PERSIST THROUGH
MIDNIGHT BEFORE SUBSIDING. SOUTHWEST FLOW ALOFT CONTINUES SUNDAY
WITH MOISTURE STILL IN PLACE AND EXTENSIVE INSTABILITY SO EXPECT A
REPEAT ONCE AGAIN OF THUNDERSTORMS THROUGHOUT SOUTHEASTERN IDAHO.
AND AGAIN HAVE ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY. GET A
BIT DRIER AIR MASS PUSH IN FROM THE WEST MONDAY AND EXPECT LESS
COVERAGE OF THUNDERSTORM AND ONLY HAVE ISOLATED IN HIGH
ELEVATIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE
SHORT TERM.
GK

.LONG TERM...TUESDAY THROUGH SATURDAY.
SOUTHERLY FLOW ALOFT CONTINUES THROUGH THE LONG TERM AS WELL AND
EXPECT HOT CONDITIONS WITH NOTHING MORE THAN ISOLATED
THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN ABOVE
SEASONAL NORMALS.
GK

&&

.AVIATION...THE PERSISTENT UPPER RIDGE HAS MOVED MORE TO THE EAST...
WITH MONSOON MOISTURE OVER SE ID. SCT TSTMS EXPECTED TONIGHT
OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLD TSTMS
ELSEWHERE. SOME TSTMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE
HAIL...BUT OVERALL VFR CONDITIONS WILL PREVAIL THRU TONIGHT. DSH

&&

.FIRE WEATHER...THE PERSISTENT UPPER RIDGE HAS MOVED EASTWARD...
PUSHING MUCH OF THE MONSOON MOISTURE TO THE EASTERN AND SOUTHERN
HIGHLANDS. SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY OVER THE
SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLATED TO WIDELY SCATTERED
COVERAGE ELSEWHERE. SOME THUNDERSTORMS WILL PRODUCE STRONG GUSTY
SURFACE WINDS AND LARGE HAIL. THE UPPER RIDGE REBUILDS NEXT
WEEK...WITH WARMING TEMPERATURES. THE UPPER FLOW BECOMES MORE
WESTERLY AND WILL LIMIT ACCESS TO MONSOON MOISTURE...SO
THUNDERSTORMS SHOULD BE MORE ISOLATED TO WIDELY SCATTERED IN
COVERAGE. DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 6, 4:38 AM MDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
438 AM MDT SAT JUL 6 2013

IDZ017>025-031-032-071245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
438 AM MDT SAT JUL 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF CENTRAL AND
EASTERN IDAHO...BOTH THIS AFTERNOON AND TONIGHT. HEAVY
RAINFALL...WINDS GUSTING TO 50 MPH...AND FREQUENT DANGEROUS
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL BUT THE CENTRAL
IDAHO MOUNTAINS FOR SUNDAY AND MONDAY...IN THE AFTERNOONS AND
DURING THE NIGHT HOURS BOTH DAYS. THE THUNDERSTORM THREAT
DIMINISHES SHARPLY FOR TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Local storm report, Jul 6, 5:17 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
517 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             CHUBBUCK                42.92N 112.46W
07/06/2013  M0.88 INCH       BANNOCK            ID   NWS EMPLOYEE

            THREE NWS EMPLOYEES IN CHUBBUCK WITH 1/4 TO 7/8 INCH HAIL

&&

PANGEL
Local storm report, Jul 6, 5:18 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
518 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             CHUBBUCK                42.92N 112.46W
07/06/2013  M0.75 INCH       BANNOCK            ID   NWS EMPLOYEE

            IN TOWN AT HAWTHORN AND CHUBBUCK ROAD

&&

PANGEL
Local storm report, Jul 6, 5:33 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
533 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             SPENCER                 44.38N 112.19W
07/06/2013  E0.50 INCH       CLARK              ID   PUBLIC

            MILE MARKER 176 - TRUCKER REPORT -- MARBLE-SIZED HAIL -
            CARS/TRUCKS PULLED OVER ON THE SIDE.

&&

PANGEL
Special weather statement, Jul 6, 5:33 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
533 PM MDT SAT JUL 6 2013

IDZ020-021-070015-
BINGHAM ID-BONNEVILLE ID-BANNOCK ID-
533 PM MDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 615 PM MDT

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT HALL CITY..MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL YANDELL MOUNTAIN AND  BLACKFOOT...
   FORT HALL LINCOLN CREEK LODGE...
   GOSHEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4318 11194 4296 11235 4304 11248 4348 11209
      4329 11186
TIME...MOT...LOC 2333Z 220DEG 26KT 4305 11234

JAH
Local storm report, Jul 6, 5:36 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
536 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HEAVY RAIN       S SPENCER               44.38N 112.19W
07/06/2013  U0.00 INCH       CLARK              ID   TRAINED SPOTTER

            SPOTTER REPORTS FLOODING OVER THE ROADWAY AND OVER HIS
            FRONT DOOR THRESHOLD WITH WATER IN THE HOUSE.

&&

PANGEL
Local storm report, Jul 6, 5:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
537 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             ISLAND PARK             44.42N 111.37W
07/06/2013  E0.25 INCH       FREMONT            ID   PUBLIC

&&

PANGEL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:29 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Jefferson61 min
Jul 5, 6:40 PM MDTSpecial Weather StatementPIHOneida50 min
Jul 5, 6:43 PM MDTSevere Thunderstorm WarningPIHBear Lake, Caribou, Franklin62 min
Jul 5, 6:44 PM MDTSpecial Weather StatementPIHFranklin46 min
Jul 6, 10:54 AM MDTSpecial Weather StatementPIHJefferson66 min
Jul 6, 10:56 AM MDTSpecial Weather StatementPIHButte64 min
Jul 6, 12:11 PM MDTSpecial Weather StatementPIHMadison, Teton49 min
Jul 6, 12:18 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison, Teton42 min
Jul 6, 12:40 PM MDTSpecial Weather StatementPIHJefferson65 min
Jul 6, 2:25 PM MDTSpecial Weather StatementPIHTeton50 min
Jul 6, 2:32 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka58 min
Jul 6, 3:05 PM MDTSevere Thunderstorm WarningPIHBonneville, Teton55 min
Jul 6, 3:26 PM MDTSevere Thunderstorm WarningPIHClark49 min
Jul 6, 3:27 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka63 min
Jul 6, 4:11 PM MDTSpecial Weather StatementPIHBingham64 min
Jul 6, 4:11 PM MDTSevere Thunderstorm WarningPIHClark49 min
Jul 6, 4:31 PM MDTSpecial Weather StatementPIHBingham44 min
Jul 6, 4:42 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power48 min
Jul 6, 5:02 PM MDTSpecial Weather StatementPIHPower43 min
Jul 6, 5:18 PM MDTSevere Thunderstorm WarningPIHClark, Fremont57 min
Jul 6, 5:33 PM MDTSpecial Weather StatementPIHBingham42 min
Jul 6, 5:46 PM MDTFlash Flood WarningPIHBannock3 hr
Jul 6, 5:53 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson, Madison67 min

Nearby

Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.